Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 47, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 2, 2003, 6:44 PM EST for Jefferson County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 6:44 PM EST (23:44 UTC)
- Expired
- Sep 2, 2003, 8:45 PM EST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 022348
FFWLMK
INC077-030245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EST TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 945 PM EST
* AT 641 PM EST...SHOWERS CONTINUED ACROSS JEFFERSON COUNTY IN SOUTH
CENTRAL INDIANA...SOME LOCALLY HEAVY. ALTHOUGH THERE HAVE BEEN SIGNS
OF THE SHOWERS WEAKENING...LAW ENFORCEMENT REPORTS WIDESPREAD
FLOODING ONGOING ACROSS THE COUNTY. MANY ROADS ARE IMPASSABLE...
CREEKS OUT OF THEIR BANKS...AND THERE HAS BEEN A WATER RESCUE
REPORTED.
IT WILL TAKE SOME TIME FOR WATERS TO RECEDE...EVEN IF THE RAIN ENDS.
AS A RESULT THE FLASH FLOOD WARNING HAS BEEN EXTENDED.
* SOME LOCATIONS IN THE WARNING INCLUDE MADISON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3889 8521 3883 8521 3873 8535 3872 8544
3861 8548 3878 8566 3889 8553 3891 8536
$$
STUREY1 follow-up statement
000 WGUS73 KLMK 030139 FFSLMK INC077-143-030245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 834 PM EST TUE SEP 2 2003 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM EST FOR JEFFERSON AND SOUTHERN SCOTT COUNTIES IN SOUTH CENTRAL INDIANA... AT 830 PM EST...POCKETS OF SHOWERS CONTINUED AROUND PARTS OF SCOTT AND JEFFERSON COUNTIES. THE PUBLIC AND LAW ENFORCEMENT STILL REPORT FLOODED ROADS IN SOUTHEAST SCOTT COUNTY AND ACROSS JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA. AS A RESULT...EVEN THOUGH THE COVERAGE OF THE RAIN HAS DIMINISHED... IT WILL TAKE TIME FOR WATERS T0 RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:30 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE SEP 2 2003 .SHORT TERM... A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL OVER THE COUNTY FORECAST AREA AT MID AFTERNOON. LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE. AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO THE LOWER OHIO VALLEY THURSDAY. .EXTENDED... SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60 DEGREES. .LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY. JA
Hazardous weather outlook, Sep 2, 3:30 PM EST, 3 hours 14 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A FLOOD WATCH CONTINUES FOR ALL OF THE OUTLOOK AREA TONIGHT. THE REMNANTS OF TROPICAL STORM GRACE COUPLED WITH A STALLED FRONTAL BOUNDARY ACROSS THE OHIO VALLEY WITH CONTINUE TO BRING PERIODS OF HEAVY RAIN TO THE OUTLOOK AREA. ADDITIONAL RAINFALL AMOUNTS TONIGHT WILL BE 1 TO 3 INCHES...BRINGING TOTALS SINCE MONDAY INTO THE 3 TO 6 INCH RANGE ACROSS MUCH OF THE OUTLOOK AREA. WIDESPREAD FLOODING PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS ESPECIALLY ALONG THE TENNESSEE BORDER COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND AGAIN WEDNESDAY FOR FLOODING CONCERNS. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:45 PM EST | Flash Flood Warning | LMK | Jefferson | 60 min |
| Sep 2, 4:41 PM EST | Flash Flood Warning | LMK | Jefferson | 64 min |
| Sep 2, 5:39 PM EST | Flash Flood Warning | LMK | Scott | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.